• Users Online: 182
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 8  |  Issue : 1  |  Page : 73-76

Paraquat-induced lung fibrosis and multiorgan failure: A case report from North India


Department of General Medicine, Government Medical College and Hospital, Chandigarh, India

Correspondence Address:
Jyoti Aggarwal
Department of General Medicine, Government Medical College and Hospital, Level 4 D Block, Sector 32, Chandigarh - 160 030
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijcfm.ijcfm_38_21

Rights and Permissions

Paraquat is a herbicide which is widely used by agricultural communities worldwide. It is extremely toxic for humans and ingestion of as less as 30 mL of 20%–24% concentration is usually lethal. The lack of an effective antidote is a concern due to the fatal outcomes associated with ingestion of paraquat. Herein, we are presenting a case of fatal paraquat poisoning in a young male from a center in India. The clinical course was complicated by liver, renal, and lung injury. We also describe its mechanism of toxicity, clinical features, and newer strategies being tried for treatment.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed210    
    Printed2    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal